Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 10, NWS New Orleans, LA

February 21, 2014Washington Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 21, 2014, 10:33 AM CST for Washington Parish, Louisiana. It took effect at Feb 21, 2014, 9:07 PM CST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 10:33 AM CST (16:33 UTC)
In effect from
Feb 21, 2014, 9:07 PM CST
Expired
Feb 23, 2014, 7:06 PM CST
In force
46 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Washington Parish, LA

The river

Written for the forecast point Bogue Chitto River at Franklinton (FRNL1). The gauge peaked at 15.71 ft at Feb 22, 2014, 11:00 PM CST.

actionminormoderate05101502/2102/2202/2302/2402/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02491500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 7:45 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 21, 7:45 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
745 AM CST FRI FEB 21 2014

.SOUNDING DISCUSSION...BIG CHANGE IN THE FIRST 5K FT OF THE SNDG
COMPARED TO LAST NIGHTS. COLD FRONT CAME THROUGH OVERNIGHT AND WE
NOW HAVE NRLY WIND FROM THE SFC TO H85 WITH THE LL ISOTHERMAL FROM
H95 TO H85. LL HAVE ALSO DRIED OUT SIGNIFICANTLY BUT THERE IS STILL
A SHALLOW LAYER OF MOISTURE FROM H85 TO H75 AND THIS IS LEADING TO A
FEW CLOUDS. ABV H85 WINDS ARE OUT OF THE WEST FOR THE ENTIRE SNDG
AND OVERALL MOISTURE HAS FALLEN WITH PWS NOW AROUND 0.63. /CAB/

&&

.SHORT TERM...

STRONG NEGATIVE VORTICITY ADVECTION AND DRY AIR ADVECTION WILL
TAKE HOLD OF THE AREA TODAY IN THE WAKE OF A PASSING SHORT-WAVE
TROUGH AXIS AND ASSOCIATED COLD FRONT. LINGERING RAIN SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS WILL QUICKLY PULL TO THE
EAST THIS MORNING...WITH CLEAR SKIES EXPECTED ACROSS THE ENTIRE
REGION BY THE AFTERNOON HOURS. THIS DRIER AND MORE STABLE AIRMASS
WILL LINGER OVER THE AREA THROUGH TOMORROW. FORTUNATELY...THE
AIRMASS MOVING IN IS PACIFIC IN NATURE...SO TEMPERATURES WILL BE
NEAR SEASONAL NORMS TODAY...AND WILL ACTUALLY BE A FEW DEGREES
ABOVE NORMAL TOMORROW.

HEADING INTO TOMORROW NIGHT...THE SURFACE RIDGE WILL QUICKLY PULL
TO THE EAST...ALLOWING FOR DEEP LAYER RETURN FLOW TO SET UP ACROSS
THE REGION. A STRONG SURGE OF MOISTURE ADVECTION INTO THE
REGION WILL BRING INCREASING CLOUD COVER AND POSSIBLY SOME LIGHT
COASTAL FOG TO THE REGION BY LATE SATURDAY NIGHT. AT THE SAME
TIME...THERE WILL ALSO BE INCREASING POSITIVE VORTICITY ADVECTION
TAKING HOLD IN THE UPPER LEVELS...AS A WEAK VORTICITY MAXIMA MOVES
INTO TEXAS. THIS SYSTEM WILL RAPIDLY PULL TO THE EAST...ON THE
BACK OF STRONG ZONAL FLOW ACROSS THE GULF SOUTH. AS THE SYSTEM
MOVES INTO THE AREA ON SUNDAY...SCATTERED TO NUMEROUS SHOWERS WILL
DEVELOP SUNDAY MORNING AND PERSIST THROUGH THE DAY. THERE SHOULD
BE ENOUGH INSTABILITY AND FORCING IN PLACE OVER THE EASTERN THIRD
OF THE FORECAST AREA TO SPARK OFF A FEW THUNDERSTORMS BY THE
AFTERNOON HOURS. FORTUNATELY...THE OVERALL DYNAMICS INVOLVED WITH
THIS SYSTEM WILL NOT SUPPORT ANY STRONG TO SEVERE CONVECTIVE
DEVELOPMENT. TEMPERATURES WILL CONTINUE TO WARM IN ADVANCE OF THIS
SYSTEM AS STRONG ONSHORE FLOW CONTINUES...WITH HIGHS RISING INTO
THE MIDDLE 70S...OR AROUND 5 TO 10 DEGREES ABOVE AVERAGE.

.LONG TERM...

AS THIS FAST MOVING VORT MAX PULLS TO THE EAST...A WEAK BACK DOOR
COLD FRONT WILL SLIP INTO THE REGION AND BASICALLY WASH OUT OVER
THE AREA. HOWEVER...THE LINGERING LOW LEVEL BOUNDARY WILL PROVIDE
JUST ENOUGH LOW LEVEL CONVERGENCE TO KEEP A FEW MARINE LAYER
SHOWERS IN PLACE BOTH MONDAY AND TUESDAY. ANY SHOWER ACTIVITY WILL
VERY ISOLATED. IN ADDITION...BEFORE THIS WEAK FRONTAL BOUNDARY
MOVES INTO THE AREA LATE SUNDAY NIGHT...THERE WILL LIKELY BE A
BRIEF PERIOD OF FOG. AT THIS TIME...HAVE ONLY MENTIONED PATCHY FOG
IN THE FORECAST...BUT GIVEN THE EXPECTED TEMPERATURE PROFILES...AS
COMPARED TO THE NEARSHORE WATERS AND TIDAL LAKES AND THE LACK OF
STRONG BOUNDARY LAYER WINDS...SOME DENSE FOG MAY BE POSSIBLE.
TEMPERATURES WILL BE NEAR SEASONAL NORMS...AS ZONAL FLOW CONTINUES
TO DOMINATE THE REGION BOTH MONDAY AND TUESDAY.

THE UPPER LEVEL PATTERN WILL BEGIN TO TAKE ON A MORE AMPLIFIED
NATURE HEADING INTO THE LATTER HALF OF THE WEEK...AS STRONG RIDGE
DEVELOPS OVER THE WEST COAST AND A STRONG CLIPPER SYSTEM DIVES
FROM NORTHERN CANADA INTO THE PLAINS STATES. THIS VERY STRONG
SYSTEM WILL HAVE A DECENT TELECONNECTION WITH SOME ARCTIC AIR OVER
NORTHERN CANADA. AS A RESULT...EXPECT A MUCH COLDER REGIME TO
DEVELOP OVER THE FORECAST AREA FOR THE LATTER HALF OF THE
WORKWEEK. BY THURSDAY...A STRONG HUDSON BAY LOW WILL BE FIRMLY
ENTRENCHED OVER EASTERN CANADA...AND A DEEP LONG WAVE TROUGH WILL
DOMINATE THE EASTERN HALF OF THE CONUS. A STRONG COLD FRONT WILL
SWEEP THROUGH THE FORECAST AREA TUESDAY NIGHT...BRINGING
INCREASING RAIN CHANCES TO THE AREA. HAVE BUMPED UP POPS FOR
TUESDAY NIGHT TO HIGH END CHANCE...AND EXPECT TO SEE SOME MODERATE
RAINFALL AT TIMES.

TEMPERATURES ON WEDNESDAY WILL LIKELY BE HIGHEST DURING THE EARLY
MORNING HOURS IN ADVANCE OF THE FRONT...WITH TEMPERATURES SLOWLY
COOLING THROUGH THE DAY AS THE ARCTIC AIRMASS FEEDS INTO THE
REGION. ON TOP OF THE COOLING...SOME OVERRUNNING WILL CONTINUE AS
A SOUTHWEST FLOW REMAINS IN PLACE IN THE MID AND UPPER LEVELS
WEDNESDAY INTO WEDNESDAY NIGHT. HAVE KEPT IN HIGH END CHANCE POPS
FOR PERIODS OF LIGHT TO MODERATE RAIN ON WEDNESDAY. AS DRIER AIR
FINALLY BEGINS TO FEED INTO THE REGION LATE WEDNESDAY NIGHT AND
THURSDAY...THE RAIN WILL FINALLY COME TO END. HOWEVER...THIS SURGE
OF DRIER AIR WILL BE ACCOMPANIED BY A TRUE ARCTIC CHILL AS
TEMPERATURES ONCE AGAIN FALL BELOW FREEZING OVER THE NORTHERN HALF
OF THE FORECAST AREA BOTH WEDNESDAY AND THURSDAY NIGHTS. HIGHS
WILL ALSO BE WELL BELOW AVERAGE ON THURSDAY AND FRIDAY...WITH
TEMPERATURES ONLY RISING INTO THE LOWER TO MIDDLE 50S.

&&

.AVIATION...

MAIN LINE OF CONVECTION HAS CLEARED ALL TERMINALS WITH LITTLE OR NO
PRECIPITATION ANTICIPATED AFTER 12Z. EXPECT THAT NEW TAF PACKAGE AT
12Z WILL HAVE ALL TERMINALS WITH VFR CONDITIONS THROUGH THE FORECAST
PERIOD. ONLY FORECAST ISSUE IS LIKELY TO BE GUSTY WINDS DURING THE
MORNING HOURS DOWNWIND OF LAKE PONTCHARTRAIN AT KMSY AND KNEW WHERE
15 TO 20 KNOT WINDS COULD CONTINUE UP UNTIL ABOUT 18Z. 35

&&

.MARINE...

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS AS A
SURGE OF COOLER AND DRIER AIR TRANSPORTS STRONGER BOUNDARY LAYER
WINDS ALOFT TO THE SURFACE. AS HIGH PRESSURE SETTLES IN FOR
TONIGHT AND TOMORROW...WINDS WILL QUICKLY DIE OFF AND SHOULD
GENERALLY BE FROM THE EAST AND NORTHEAST AT AROUND 10 KNOTS
TONIGHT AND TOMORROW. SEAS WILL ALSO DECREASE FROM AROUND 4 TO 6
FEET TO 3 TO 4 FEET BY DAYBREAK TOMORROW. AS THE SURFACE RIDGE
SHIFTS TO THE EAST TOMORROW NIGHT AND SUNDAY...WINDS WILL VEER TO
TO THE SOUTH AND ALSO INCREASE TO AROUND 15 KNOTS. THESE WINDS
WILL CONTINUE TO VEER AS A WEAK AREA OF LOW PRESSURE SLIDES TO
THE EAST OF THE AREA SUNDAY NIGHT AND MONDAY AND A WEAK BACKDOOR
COLD FRONT SLIPS INTO THE AREA. A LIGHT NORTHERLY FLOW OF 10 KNOTS
OR LESS AND SEAS OF 2 FEET OR LESS SHOULD BE IN PLACE BY MONDAY
AND CONTINUE INTO TUESDAY. 32

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  39  70  53 /  10   0   0  20
BTR  67  43  72  57 /  10   0   0  20
ASD  67  38  68  56 /  10   0   0  20
MSY  65  48  70  60 /  10   0   0  20
GPT  66  42  67  57 /  10   0   0  20
PQL  68  38  68  55 /  20   0   0  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...AND CHANDELEUR SOUND.

     SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...AND CHANDELEUR SOUND.

     SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

32
Hazardous weather outlook, Feb 21, 9:18 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST FRI FEB 21 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
918 AM CST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS HAVE DEVELOPED OVER THE GULF COASTAL WATERS
THIS MORNING...BUT WILL GRADUALLY IMPROVE THROUGHOUT THE DAY. SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR CHANDELEUR AND BRETON SOUNDS
THROUGH NOON TODAY AND FOR THE UNPROTECTED GULF WATERS THROUGH 4 PM
THIS AFTERNOON. STRONG WINDS AND ROUGH SEAS CAN BE EXPECTED IN
THESE AREAS.

SEVERAL AREA RIVERS AND STREAMS ARE RISING TODAY DUE TO EXCESSIVE
RAINFALL LAST NIGHT. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND WARNINGS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS SUNDAY MAINLY ACROSS
THE MISSISSIPPI COASTAL COUNTIES. SEVERE STORMS ARE NOT
ANTICIPATED.

SEVERAL AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE WITH FORECAST CRESTS OVER THE WEEKEND OR EARLY NEXT
WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
WARNINGS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:38 PM CSTSevere Thunderstorm WarningLIXEast Feliciana67 min
Feb 20, 6:42 PM CSTSevere Thunderstorm WarningLIXEast Feliciana33 min
Feb 20, 6:44 PM CSTSevere Thunderstorm WarningLIXWashington31 min
Feb 20, 6:48 PM CSTTornado WarningLIXWashington27 min
Feb 20, 6:57 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa63 min
Feb 20, 7:41 PM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington64 min
Feb 20, 8:43 PM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Plaquemines and 7 more67 days
Feb 20, 9:18 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana27 min
Feb 20, 11:28 PM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more2 hr
Feb 21, 12:25 AM CSTSpecial Marine WarningLIX50 min
Feb 21, 1:13 AM CSTRiver Flood WarningLIXSaint Helena41 hr
Feb 21, 1:15 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard15 min
Feb 21, 1:30 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard30 min
Feb 21, 1:59 AM CSTSpecial Marine WarningLIX61 min
Feb 21, 2:02 AM CSTSpecial Marine WarningLIX28 min
Feb 21, 2:56 AM CSTSpecial Marine WarningLIX64 min
Feb 21, 7:15 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Feb 21, 10:33 AM CSTRiver Flood WarningLIXSaint Tammany5 days
Feb 20, 7:12 PM CSTTornado WarningLIXWalthall18 min
Feb 20, 9:46 PM CSTTornado WarningLIXWalthall14 min
Feb 20, 10:55 PM CSTTornado WarningLIXWalthall20 min
Feb 21, 4:27 AM CSTRiver Flood WarningLIXPike28 hr
Feb 21, 10:01 AM CSTRiver Flood WarningLIXPike, Walthall33 hr

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.